Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Recommended Posts

My ANS doctor recently started me on .1 Florinef. Previously he started me on .05 and I felt no improvement and no side effects. I feel worse since starting the .1 and because my symptoms are so random I really don't know if I am just doing worse or it is caused by the new medication. It seems my adrenaline surges are stronger and last longer. By late afternoon and evening I used to still have POTS symptoms and fatigue but I felt calmer than in the morning. Now I feel anxiety even into the evening. Also I am more dizzy and have a funny feeling in my ears that feels like they are filled with water. I have hyper POTS; i.e my blood pressure goes up when I stand in addition to tachycardia and I have excess sympathetic activity (4X normal)

What has been the experience of others with hyper pots who have taken or currently take Florinef? My doctor said to stay on it for two weeks regardless of side effects. He feels that I give up on medication too soon.

Lynne

Share this post


Link to post
Share on other sites

I am sorry you are experiencing these symptoms. At this time I don't tolerate Florinef either. The smaller dose was okay but I didn't really notice a change in symptoms. Doctor raised my dose to .2 and now it is not tolerable. My problem is the headaches. It feels like it puts so much pressure on my head that it is going to explode. Due to multiple recent syncope edisodes resulting in multiple serious head injuries and concussion, I am thinking that is the headaches I am already dealing because of the injuries and concussion being made worse by the Florinef.

I am still taking it, but see my doctor tomorrow and really hope he okays taking me off of it. The headaches are excruciating.

Share this post


Link to post
Share on other sites

I'm not positive which kind of POTS I have, but I just had to reply because I have that feeling of water in my ears as well, and you're the only person I've ever seen who has it as well! Did yours just start with Florinef? I've had mine for about 12 years since I had a sinus surgery. I wonder if it's a sinus issue or if it has to do with Florinef helping your body retain water... sorry, I'm no help.

I've also just started Florinef and it hasn't yet made a difference for me. I'm taking .1 mg as well, and I don't know if I should ask for a higher dose or try something different. Good luck finding answers.

Share this post


Link to post
Share on other sites

When I started taking Florinef several years ago I began having the stuffy ears feeling and the roaring sound in my ears. I also had headaches,which finally went away even though I stayed on the Florinef.

In June Dr. Grubb upped my Florinef to 2 pills per day and now the ear symptoms are worse (like when you have a cold with a lot of congestion and you can't hear right). I have also been having killer headaches. The most painful symptom is that my head feels like it will burst open when I cough or bend over. These "cough headaches" didn't start immediately after Dr. Grubb increased my Florinef, maybe a month or two later. I don't know if it's related or not.

Share this post


Link to post
Share on other sites

Dizzyblonde - The water in ears feeling started with the Florinef. I didn't have it before.

Fortunately, I don't have the headaches (not yet anyway) and I am going to try to stick with it because my aldosterone came back low on an blood test and I know that Florinef is what is prescribed for that.

Share this post


Link to post
Share on other sites

I probably have hyper pots. I started florinef because at night i get very low bp and this results in very scary things happening (like flushing, heart palps and my legs kicking). It reduced the night time problem but gave me headaches and made me feel dizzy. Ive stopped taking it and the headaches have gone but unfortunately the night time probs are back. My ears have felt like theyve been full of fluid since my first pregnancy so im not sure if florinef made this worse or not.

Share this post


Link to post
Share on other sites

Just want to add myself to the list of people who feel like there's water in their ears. It's one of my oldest and most annoying symptoms. I tried Florinef briefly, but gave up when some unwanted side effect appeared. I think it's a good idea to stick with so at least you'll know you gave it a fair chance and hey, maybe it'll actually help.

Share this post


Link to post
Share on other sites

"It's effects on increasing Na+ levels, and therefore blood volume, make it useful as an off label treatment for postural orthostatic tachycardia syndrome (POTS)"

They list these side effects

can cause hypertension and pressure in the brain.

Read the side effects list:

http://en.wikipedia.org/wiki/Fludrocortisone

Share this post


Link to post
Share on other sites

Rich,

Wikipedia is not usually the best source to cite since anyone can get on it and add information. Do you have any other cite that you're using for you data? Thanks.

Share this post


Link to post
Share on other sites

I found that it made me super anxious which was very disappointing because my doc at the time really talked it up. Whether this is a reflection of the 'type' of POTS I have (acknowledging that these arent really fixed or accepted by all researchers anyway) I can only speculate.

Some research strongly suggests that in many patients POTS is 'redistributive' blood flow abnormalities. Florinef would still help to some degree providing it was tolerated.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...